Tuesday, May 4, 2010

Compromise

Ever since I moved to 1 mg of Prednisone per day, I've been struggling with various joints. It's now getting onto 7 weeks, I just haven't been moving well - creaky knees, sandpaper hips, curled up fingers. In late March, I talked to my rheumy and we agreed to change my Diclofinac to Naproxen and see how things would go as I didn't think the Diclofinac was doing very much. Well, they didn't go much better with the Naproxen and throw in some stomach issues, to boot. So after a call to my rheumy, he suggested I take my Diclofinac twice daily. And I move my prednisone up to 2 mg. I said no to the Prednisone but yes to the increase of Diclofinac.

The Diclofinac is not doing much better at two times per day . . . and it got me to thinking about my relationship with Prednisone. I have the perception that Prednisone is the root of all evil and the giver of life at the same time. I do not like all the side effects I have experienced and some I continue to experience, however I love the way it helps me move significantly better.

I talked to my hubby - his thoughts were that it is just a number (2 mgs instead of 1 mg) and my quality of life would improve. In the end, he is right. It's just a number and I shouldn't get too attached to it. I will get off Prednisone soon enough, but not this week or this month. I think I am holding on to this so much because it is the one thing that I can control, and while it doesn't make sense to live in pain because I want to take 1 mg of Prednisone, it seems that is what I am doing.

So, I compromised (caved?). I'm alternating days of 1 mg and 2 mg. I took my first 2 mgs last night before bed and woke up a new woman - well at least there was no obvious pain and I didn't creak as much as I used to. Damn you, Prednisone, for making me feel better . . .

2 comments:

  1. I don't think it's caving at all. You have to do what makes you feel better. Perhaps upping the prednisone for a bit will help give the diclofinac a chance to kick in? I know when I started taking naproxen, it didn't work right away (well, it just kind of took the edge off). After about a month, I definitely feel better. Hoping all the best for you!

    ReplyDelete
  2. I so understand the prednisone delema. I was on it for years as it was the only thing that worked. I had to wean off 1/2mg at a time. It does do damage there is no question but there are times when we just have to be able to move and if you need another 1mg/2mg to get 'actively live' through the day/week or month that's what you need. There will be time later to wean off a little more.

    ReplyDelete